Sign in to follow this  
Followers 0
Scotty

Modafinil

5 posts in this topic

Was prescribed Modafinil for excessive daily sleepiness and fatigue. Started last week, and felt dreadful, fuzzy head, heavy eyes and very tired....stopped after 1 week of 2x100mg daily one at breakfast one at lunch.

I don' t think I have ever felt so unable to think or do anything, having said that the Modafinil did have a small transient effect of keeping me awake, but that only lasted a short time.

Stopped treatment and returning to my usual state. Seems I am a paradoxical responder to Modafinal in that it did the opposite to the predicted effect, any one else had that effect, what else did they try?

Thanks

Share this post


Link to post
Share on other sites

I've got a couple of questions if you don't mind...

1) were you taking any kind of medication for anything before starting the Modafinal?...and did you have to stop taking it?

2) is the Modafinal you're taking a Generic or the real thing?...and one more...is it made by Cephalon or under license to Cephalon?

 

I am truly sorry that you are having difficulties. For me, it has been a miracle that has been 25 years coming and I'm only taking 100 mg. at 8 a.m. daily.

Please read this to understand why I'm asking the questions...

http://forums.narcolepsynetwork.org/index.php?/topic/5652-rx-for-provigil-does-anyone-take-it/   ...there's only four posts in it. I would hate for you to give up on this med if it's only a weird batch...perhaps another lot number?

Share this post


Link to post
Share on other sites

Thanks Ferret, I do take other meds, but nothing related to this area, mainly painkillers and Ig transfusions (antibodies).

However the point about the manufacturer is very interesting. I had not thought about that, which is odd because I have had problems with generic meds before, compared with the original manufacturer.

The Modafinil I was given on prescription here in the UK was manufactured by a company in Cyprus, not Cephalon. I would not be surprised if that was the problem.

Many thanks for your suggestions

Share this post


Link to post
Share on other sites

Hi Ferret -- you're probably doing better because you're post-menopausal.  With women, narcolepsy symptoms decrease after menopause.  You mentioned before that you still need to take a 2-3 hour nap during the day, even with the modafinil.  If the modafinil was working for you as it should, you wouldn't have to do that, and you couldn't do that.

 

When modafinil works for me and I lie down to take a nap, I will not fall asleep.

 

Plus, your nictone intake is helping a lot.  Nicotine is a stimulant and it works on cataplexy too.  Stop the nic and modafinil for a week, and then restart the modafinil but omit the nic.  Your opinion might change.

Share this post


Link to post
Share on other sites

LOL! I've been post menopausal for 11 years...but still have really bad hot flashes when I stop taking hormone replacement pills...which I do stop every three months for a week or two until I can't stand it any longer...(or maybe I should say until my hubby can't stand me any longer). I would really like to find ONE study of women taking hormones where they actually measured the hormone levels of the individuals BEFORE taking the HRT and then stating statistics of what happened five years later. There is no way on earth that every female alive stops menstruating with EXACTLY the same level of hormones in their bodies or at EXACTLY the same age.

Yes, the nicotine is a huge help to me and I am well aware that it helps with my cataplexy. If I stop smoking, I'm having trouble speaking and much more susceptible to cataplectic attacks with greater severity within TWO days. I have been using an e-cigarette for exactly a month now and am very pleased that the nicotine delivery effect is the same but without the smelly smoke, dirty ashtrays and other pollutants in regular cigs. I'm also saving a pile of money.

The sleep pattern is ingrained for over 20 years. And there are studies which state that Modafinil does not affect your ability to nap or sleep. (just don't want to read all those studies again to give you a link).

So, with the exception of the Modafinil which I started taking (5 months ago??)...nothing changed at all. It's not MAGIC...it's an enhancer for me. It smoothes things out, improves my mood, has helped me lose weight and most definitely makes me sharper and more functional. I have no intention of taking more than 100 mg. a day.

So, no, I'm not going to change my opinion any more than I'm going to undo or change all the things that have improved my life in small increments over the last 25 years or so. There simply is no single magic bullet but, IF, it helps a little bit then it may be a good foundation on which to build.

We all have N or NwC and we ALL react differently to various meds or various dosages...nobody knows that better than you I.H.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0